Alert archive / Florida / Coastal Flood Statements in 2018
Coastal Flood Statement 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this coastal flood statement at May 28, 2018, 3:39 AM EDT for Citrus County, Levy County, Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2018, 3:39 AM EDT (07:39 UTC)
- Expired
- May 29, 2018, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Tampa Bay, FL
Counties Citrus County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted.
872 WHUS42 KTBW 280739 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 339 AM EDT Mon May 28 2018 FLZ050-151-155-160-162-165-290800- /O.CAN.KTBW.CF.S.0001.000000T0000Z-180529T0200Z/ /O.CON.KTBW.RP.S.0010.000000T0000Z-180530T0000Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 339 AM EDT Mon May 28 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * RIP CURRENT TIMING...Strong and gusty southerly winds and large choppy wave action will create dangerous rip currents through Tuesday. * RIP CURRENT IMPACTS...Strong rip currents will be hazardous for those in the surf zone along area beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ FLZ148-149-280845- /O.CAN.KTBW.CF.S.0001.000000T0000Z-180529T0200Z/ Coastal Hernando-Coastal Pasco- 339 AM EDT Mon May 28 2018 ...TIDES AROUND 1 FOOT ABOVE NORMAL TODAY AND TONIGHT... $$ FLZ139-142-290800- /O.NEW.KTBW.CF.S.0002.180528T0739Z-180529T0800Z/ Coastal Levy-Coastal Citrus- 339 AM EDT Mon May 28 2018 ...TIDES AROUND 2 FEET ABOVE NORMAL TODAY AND TONIGHT... * COASTAL FLOODING...Tides around 2 feet above normal. * COASTAL FLOOD TIMING...Today into tonight especially during high tide cycles. * COASTAL FLOOD IMPACTS...Above normal tidal effects causing minor problems for coastal residents. $$ http://www.weather.gov/tampa
1 follow-up statement
282 WHUS42 KTBW 290751 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 351 AM EDT Tue May 29 2018 FLZ139-142-290900- /O.EXP.KTBW.CF.S.0002.000000T0000Z-180529T0800Z/ Coastal Levy-Coastal Citrus- 351 AM EDT Tue May 29 2018 ...COASTAL FLOOD RISK DIMINISHING... Breezy onshore winds are diminishing as Subtropical Depression Alberto moves north through Alabama. As a result, no further coastal flooding issues are expected this week. $$ FLZ050-151-155-160-162-165-300000- /O.CON.KTBW.RP.S.0010.000000T0000Z-180530T0000Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 351 AM EDT Tue May 29 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * RIP CURRENT TIMING...Strong and gusty southerly winds and large choppy wave action will create dangerous rip currents through Tuesday. * RIP CURRENT IMPACTS...Strong rip currents will be hazardous for those in the surf zone along area beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ http://www.weather.gov/tampa
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this coastal flood statement went out at May 28, 2:52 AM EDT, 47 minutes earlier.
Area forecast discussion, May 28, 2:52 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
252 AM EDT Mon May 28 2018
...Hazardous Marine, Beach, and Coastal Conditions
Continue...
.SHORT TERM (Today-Tuesday)...
Subtropical Storm Alberto continues to spin in the N Gulf
entraining a significant amount of dry air over the local
area and into the system. The system is forecast to slowly
move northward ashore today and through Alabama into
Tuesday. This will keep fairly strong S-SW flow over the
area between Alberto and the convective complex over the FL
Straits and SE FL. Warm and humid conditions to continue
with best rain chances in NW and SE corners of the CWA
today. Enhanced instability late tonight and Tuesday to
bring better rain chances areawide.
Persistent S-SW winds over the E Gulf waters today and
Tuesday will keep tides 2-3 ft above normal values in the
Northern Nature Coast and 1-2 feet above normal values
around the Tampa Bay and Suncoast regions especially during
high tide cycles today into this afternoon. Tides will
remain slightly above normal but below statement criteria
into mid week.
The S-SW winds will continue to produce breaking waves in
the 2-4 ft range creating dangerous rip currents today and
persisting into mid week at area beaches.
.LONG TERM (Tuesday Night - Sunday)...
Tuesday night through Thursday, mid level ridging will continue to
build just east of Florida as a shortwave trough crosses the
northern plains and into the Great Lakes region and merges with the
remnants of Alberto. At the surface, the subtropical ridge of high
pressure will build into the Florida Peninsula from the Atlantic,
setting up light and generally southerly low level flow across the
area. Despite the building ridging, the southerly low level flow
will keep atmospheric moisture elevated, with precipitable water
values of around 2 inches. As a result, scattered to numerous
showers and thunderstorms will develop each day, with the highest
chances over the interior.
Friday through the weekend, the mid level shortwave will drop from
the Great Lakes into the eastern US, pushing the surface ridge
southwest across southern Florida and the Florida Straits. This will
result in a slight decrease in atmospheric moisture, with rain
chances becoming more scattered by the weekend.
Temperatures will run near to slightly below normal through the
period, with highs running in the upper 80s and lows in the low
70s.
&&
.AVIATION...
Mostly rain free conditions will persist early this morning
as the rain bands from Alberto remain offshore. Intermittent
periods of MVFR ceilings will continue through mid morning.
Thereafter, chances of rain will increase during the late
morning through evening hours, with reduced flight categories
expected in the heavier showers. Southeast winds will pick
back up after sunrise and gradually turn to more southerly.
&&
.MARINE...
Subtropical Storm Alberto continues to spin in the N Gulf with
breezy S-SW flow over the E Gulf keeping rough elevated seas
and hazardous SCA and SCEC conditions on the coastal waters
today and tonight. Activity on the coastal and off-shore waters
is not recommended. The system will slowly move northward
through the Deep South through mid week with the gradient
slowly weakening into mid-week, but moderate winds and seas
expected to remain on the coastal waters. High pressure will
build into the region late in the week with light winds and
seas finally returning to thee E Gulf waters.
&&
.FIRE WEATHER...
Southerly winds, high humidity values with showers and
thunderstorms are expected to remain over the area through
the week that should preclude any fire weather concerns.
&&
.Preliminary Point Temps/PoPs...
TPA 83 76 82 74 / 30 50 80 40
FMY 83 74 82 74 / 40 30 60 40
GIF 84 74 84 72 / 50 20 80 40
SRQ 82 77 81 74 / 30 50 80 50
BKV 86 74 83 72 / 40 30 80 40
SPG 85 76 84 74 / 40 50 80 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 10 PM EDT this evening for
Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Bonita Beach
to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...25/Davis
AVIATION/MID TERM/LONG TERM/DECISION SUPPORT...18/FlemingHazardous weather outlook, May 27, 4:00 AM EDT, 23 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 400 AM EDT Sun May 27 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-272000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 400 AM EDT Sun May 27 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Bands of showers with isolated thunderstorms will continue to move north through the area today. Thunderstorms that develop will be capable of producing strong gusty winds, locally heavy rains, deadly lightning strikes, and isolated tornadoes. ...FLOOD IMPACT... Widespread rain is expected today on top of already saturated ground. The heavy rain will produce flooding of low lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...SURGE/COASTAL FLOOD IMPACT... Breezy winds turning onshore this afternoon will cause storm surge of around 3 feet this afternoon along the coast of Levy and Citrus counties. Coastal residents should be alert for later statements or warnings, and take action to protect property. ...RIP CURRENT IMPACT... Breezy winds and high surf over the Gulf waters will continue to produce an increased risk of rip currents along area beaches today and tonight. ...MARINE IMPACTS... Breezy winds will continue to increase across the Gulf waters today and tonight as Subtropical Storm Alberto continues to move north, with wind speeds of 25 to 40 knots and seas building to 15 feet. This will create hazardous boating conditions for small craft operators. ...RIVER FLOOD IMPACT... River flooding is forecast to occur on the Myakka River at Myakka River State Park and the Alafia River at Riverview. Residents living along rivers or faster flowing streams should remain aware of water levels and be ready to move to higher ground should flooding be observed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. ...THUNDERSTORM IMPACT... Numerous to widespread showers and thunderstorms are expected each day through the middle of the week. Thunderstorms will be capable of producing strong gusty winds, locally heavy rain, and frequent deadly lightning strikes. ...FLOOD IMPACT... Deep moisture over the area will allow for the possibility of heavy rain each day through the middle of the week. The heavy rain will produce flooding of low lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...SURGE/COASTAL FLOOD IMPACT... Continued onshore winds will create around 3 feet of storm surge along the Nature Coast on Monday, leading to higher than normal high tides and coastal flooding. Coastal residents should be alert for later statements or warnings, and take action to protect property. ...RIP CURRENT IMPACT... Breezy winds and high surf over the Gulf waters will continue to produce an increased risk of rip currents along area beaches Monday and Tuesday. ...MARINE IMPACTS... Winds of 20 to 30 knots with seas of up to 15 feet will continue to produced hazardous boating conditions for small craft operators on Monday. High pressure will build back into the area Monday night through Wednesday, allowing boating conditions to gradually improve. ...RIVER FLOOD IMPACT... Heavy rain through the next several days will increase the risk of flooding on areas rivers this week. Residents living along rivers or faster flowing streams should remain aware of water levels and be ready to move to higher ground should flooding be observed. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Fleming
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:29 PM EDT | Special Marine Warning | TBW | 61 min | |
| May 28, 4:30 PM EDT | Special Marine Warning | TBW | 90 min | |
| May 28, 5:55 PM EDT | Special Marine Warning | TBW | 65 min | |
| May 28, 6:21 PM EDT | Special Weather Statement | TBW | Pinellas | 54 min |
| May 28, 6:27 PM EDT | Special Marine Warning | TBW | 63 min |
Nearby
Coastal Flood Statements in Florida, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.